MAUDE Adverse Event Report: COOK INC BENTSON PLUS FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON PLUS FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: dqx.(b)(4).Investigation - evaluation: a review of the complaint history, device history record, manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.The bentson plus fixed core wire guide was returned in a used, damaged condition.Visual inspection revealed that the coil was stretched for a distance of 4.0mm at 13.0cm from the distal end.The welds at the distal and proximal ends were intact with no defects in the coating noted.A document-based investigation evaluation was also performed.A review of the device history record noted non-conformances for the failures "damaged"; "mandril, catching", "coil, offset"; and "wire broken".This is the second reported complaint for this lot number.Based on the information provided and results of the investigation, a definitive root cause to the reported event could not conclusively be determined.Per the risk assessment, no further action is required.We will continue to monitor for similar complaints.
 
Event or Problem Description
It was reported that after getting access with a 19ut gage needle via the right femoral artery (fa), the bentson plus fixed core wire guide was inserted.The physician felt resistance and upon withdrawal noted that the tip was unraveling.Another bentson wire was used to successfully complete the procedure.There was no reported adverse event or injury to the patient.

Brand Name
BENTSON PLUS FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6723365
Report Number1820334-2017-02066
Device Sequence Number16454740
Product Code DQX
UDI-Device Identifier00827002097353
UDI-Public(01)00827002097353(17)210902(10)7221417
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSFBP-35-145
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2017
Initial Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1